Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 7, 2011, 5:16 AM MDT for 8 counties in Colorado. It took effect at May 8, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 5:16 AM MDT (11:16 UTC)
- In effect from
- May 8, 2011, 12:00 PM MDT
- Expired
- May 8, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4858 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS85 KGJT 071116 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE WILL BE SHIFTING EAST ACROSS THE AREA THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL RESULT IN CONTINUED WARM AND BREEZY CONDITIONS THROUGH LATE SUNDAY. WITH RELATIVE HUMIDITIES DROPPING BACK BELOW 15 PERCENT THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE. CONDITIONS ARE EXPECTED TO IMPROVE BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH RELATIVE HUMIDITY VALUES. COZ203-205-072330- /O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ /O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ /O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ207-072330- /O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/ /O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ /O.EXA.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/ DURANGO FORECAST AREA- 516 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207 BELOW 8500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207 BELOW 8500 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 8500 FEET. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
5 follow-up statements
659 WWUS85 KGJT 072024 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH SUNDAY. THIS WILL KEEP THE UNSEASONABLY WARM AND BREEZY CONDITIONS IN PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY LEVELS IN THE TEENS AND SINGLE DIGITS LATE THIS AFTERNOON ARE EXPECTED TO DROP BACK BELOW 15 PERCENT AGAIN ON SUNDAY AFTERNOON AFTER RECOVERING LATE THIS EVENING AND OVERNIGHT. THIS WILL AGAIN LEADING TO CRITICAL FIRE WEATHER CONDITIONS BY SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES. COZ203-205-207-080830- /O.CON.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/ /O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 224 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 BELOW 7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 BELOW 7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...207 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET. * WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH THE MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON SUNDAY TO SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
804 WWUS85 KGJT 080304 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 904 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING FOR THIS EVENING IS CANCELED IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH SUNDAY. THIS WILL KEEP UNSEASONABLY WARM AND BREEZY CONDITIONS IN PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY WILL AGAIN DROP INTO THE TEENS AND SINGLE DIGITS SUNDAY AFTERNOON AFTER RECOVERING LATE THIS EVENING AND OVERNIGHT. THUS CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES. COZ203-205-207-081515- /O.CAN.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/ /O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 904 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...205 AND 207. * WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH THE MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON SUNDAY TO SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
914 WWUS85 KGJT 081105 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 505 AM MDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES TODAY. THIS WILL KEEP UNSEASONABLY WARM AND BREEZY CONDITIONS IN PLACE THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY WILL AGAIN DROP INTO THE TEENS AND SINGLE DIGITS THIS AFTERNOON. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. SOME IMPROVEMENT CAN BE EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES. COZ203-205-207-082315- /O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 505 AM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 207 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 AND 207 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS AFTERNOON AND EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
201 WWUS85 KGJT 082056 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 256 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET... .UNSEASONABLY WARM AND WINDY CONDITIONS IN PLACE THIS AFTERNOON HAVE ALLOWED RELATIVE HUMIDITY LEVELS TO DROP INTO THE TEENS AND SINGLE DIGITS AS WINDS GUST IN THE 25 TO 40 MPH RANGE. THIS WILL KEEP CRITICAL FIRE WEATHER CONDITIONS IN PLACE THROUGH MID EVENING BEFORE A SLIGHT RECOVERY IN HUMIDITY LEVELS AND A DECREASE IN THE WINDS TAKES PLACE. SOME IMPROVEMENT CAN BE EXPECTED ON MONDAY AS CLOUD COVER INCREASES...AND AFTERNOON RELATIVE HUMIDITY VALUES INCREASE DUE TO COOLER TEMPERATURES. COZ203-205-207-090300- /O.CON.KGJT.FW.W.0009.000000T0000Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 256 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR COLORADO FIRE WEATHER ZONES 203 AND 207 BELOW 8500 FEET AND COLORADO FIRE ZONE 205 BELOW 7500 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...205 AND 207. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THROUGH MID EVENING. * IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
024 WWUS85 KGJT 090304 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 904 PM MDT SUN MAY 8 2011 COZ203-205-207-090415- /O.EXP.KGJT.FW.W.0009.000000T0000Z-110509T0300Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- DURANGO FORECAST AREA- 904 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE BEGUN TO DECREASE AND THE HUMIDITY IS BEGINNING TO INCREASE. $$ HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 7, 4:34 AM MDT, 42 minutes earlier.
Area forecast discussion, May 7, 4:34 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
434 AM MDT SAT MAY 7 2011
CORRECTED MINOR TYPOS IN THE LONG TERM AND FIRE WEATHER SECTIONS
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
PACIFIC ENERGY WORKING THROUGH THE NORTHERN ROCKIES WILL PASS WELL
NORTH OF OUR AREA THIS AFTERNOON. MAIN IMPACT WILL BE GUSTY SFC WINDS
AS A RESULT OF INCREASED PRESSURE GRADIENT AND DEEP MIXING THANKS TO
VERY WARM SFC TEMPS WITH READINGS RUNNING 10 TO 15 DEGREES ABOVE
SEASONAL NORMS. CANNOT RULE OUT AN ISOLATED STORM LATE THIS AFTERNOON
AS WELL OVER THE HIGHER TERRAIN NORTH OF INTERSTATE 70 WITH STEEP
LAPSE RATES AND PASSING WAVE TO OUR NORTH...ALTHOUGH MOISTURE WILL BE
LIMITED.
THE NORTHERN WAVE WILL ALSO SHIFT THE RIDGE OVER OUR AREA EASTWARD...
WITH DEEP SOUTHWEST FLOW ALOFT DEVELOPING BY SUNDAY AS A STRONG
PACIFIC SYSTEM APPROACHES THE GREAT BASIN. THIS WILL RESULT IN
ANOTHER BREEZY TO WINDY DAY WITH WARM TEMPERATURES PERSISTING. HAVE
WENT ABOVE GUIDANCE VALUES BY A FEW DEGREES IN MOST AREAS...WHICH
TENDS TO BE FAVORED IN THIS PATTERN. FIRE WEATHER CONCERNS WILL BE
PEAKING DURING THIS PERIOD...SEE THE FIRE WEATHER DISCUSSION BELOW
FOR MORE DETAILS. THE ONLY LOCATION THAT LOOKS TO GET INTO ANY
PRECIP ACTION WILL BE THE EASTERN UINTA MOUNTAINS...WHERE MOISTURE
INCREASES SUFFICIENTLY BY LATE SUNDAY AFTERNOON TO KICK OFF A FEW
STORMS.
.LONG TERM...MONDAY THROUGH SATURDAY...
MODELS CONTINUE TO SHOW GOOD AGREEMENT AND CONTINUITY IN DROPPING
THE LOW PRESSURE SYSTEM INTO THE GREAT BASIN BY EARLY MONDAY. IT
THEN SLOWLY SWINGS AROUND AND OPENS UP WITH THE TROUGH PASSING OVER
OUR FORECAST AREA TUESDAY/TUESDAY NIGHT...WITH SOME DIFFERENCES
NOTED IN THE TIMING OF WHEN IT WILL MOVE OUT ON WEDNESDAY/WEDNESDAY
NIGHT. MODELS INDICATE THIS SYSTEM WILL REMAIN ON THE DRY SIDE AS IT
IMPACTS OUR FORECAST AREA...ESPECIALLY OVER THE SOUTH. THE SYSTEM
BRINGS MOST ITS AVAILABLE MOISTURE WITH IT WITH NO MOISTURE TAP
EVIDENT FOR REPLENISHMENT. THEREFORE EXPECT QPF AND SNOW AMOUNTS TO
BE ON THE LIGHT SIDE FAVORING THE NORTH. SHOWERS WILL BEGIN ON MONDAY
AS THE LOW MOVES INTO THE GREAT BASIN...WITH THUNDERSTORMS POSSIBLE
IN THE AFTERNOON AND EVENING AS AN ASSOCIATED FRONT APPROACHES AND
THEN PASSES OVER THE AREA. THEN THROUGH WEDNESDAY...CONDITIONS WILL
REMAIN UNSETTLED AS THE LOW APPROACHES AND PASSES...BUT DETAILS NOT
REALLY RESOLVED YET. SNOW LEVELS WILL BEGIN QUITE HIGH...IN THE 9-10K
RANGE...THEN FALL BY TUE MORNING TO AROUND 8000 FEET. DIURNAL HEATING
WILL BUMP THEM UP EACH AFTERNOON ON TUESDAY AND WEDNESDAY...
WITH SNOW LEVELS FALLING AGAIN DURING THE NIGHTTIME PERIODS.
AFTER A COOL START TO THURSDAY...HIGH PRESSURE BEGINS TO BUILD OVER
THE REGION THEN STRENGTHENS THROUGH THE WEEKEND. TEMPERATURES WILL
LIKELY RISE WELL ABOVE NORMAL AND EVEN THE HIGHER SNOWPACK MAY NOT
REACH FREEZING TEMPERATURES OVERNIGHT. SEE HYDROLOGY SECTION FOR
DETAILS.
&&
.AVIATION...
HIGH PRESSURE SHIFTING EAST INTO THE PLAINS WILL BRING A RETURN OF
SOUTHWEST FLOW ALOFT TO THE AREA BY TONIGHT. THIS WILL RESULT IN
GUSTY WINDS FROM 25 TO 30 KTS...MAINLY DURING THE LATE AFTERNOON AND
EVENING HOURS TODAY AND AGAIN ON SUNDAY. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH SUNDAY AFTERNOON.
&&
.FIRE WEATHER...
VERY WARM TEMPERATURES WILL CONTINUE OVER THE REGION THROUGH SUNDAY
WITH RELATIVE HUMIDITIES DROPPING TO BELOW 15 PERCENT ACROSS THE
LOWER VALLEYS OF WEST CENTRAL AND SOUTHWEST COLORADO EACH AFTERNOON.
DRY FUELS BELOW 8500 FEET AND DEEP SFC MIXING BRINGING WINDS GUSTING
TO OVER 25 MPH WILL JUSTIFY UPGRADING THE WATCH ON SUNDAY TO A RED
FLAG WARNING. HAVE ALSO EXPANDED THE RED FLAG WARNING FOR TODAY
TO INCLUDE THE SOUTHERN VALLEYS OF ZONE 207 AS WINDS EXPECTED TO HIT
FOR SEVERAL HOURS LATE THIS AFTERNOON.
MODERATE RECOVERY OF RELATIVE HUMIDITY EXPECTED THROUGH THE OVERNIGHT
AND EARLY MORNING HOURS TONIGHT...SO DECIDED TO STICK WITH TWO RED
FLAG WARNINGS...WITH A BREAK OVERNIGHT.
THESE CRITICAL FIRE WEATHER CONDITIONS WILL DIMINISH SUNDAY NIGHT...
WITH INCREASING CLOUD COVER AND LOW LEVEL MOISTURE ARRIVING AHEAD OF
A DEEP UPPER LEVEL TROUGH THAT WILL BE SETTLING INTO THE GREAT
BASIN.
&&
.HYDROLOGY...
SNOWMELT WILL BE ACCELERATED OVER THE NEXT FEW DAYS AS HIGH PRESSURE
TRANSITIONS SLOWLY EAST THROUGH THE REGION KEEPING VERY WARM
TEMPERATURES IN PLACE FOR ANOTHER 48 HOURS. THE INCREASED SNOWMELT
WILL RESULT IN A GRADUAL RISE OF MANY SMALLER STREAMS...CREEKS AND
RIVERS THROUGHOUT WESTERN COLORADO AND EASTERN UTAH THROUGH EARLY
NEXT WEEK.
IN ADDITION...THE GREEN RIVER IN NORTHEAST UTAH WILL CONTINUE TO RUN
HIGH THROUGH EARLY NEXT WEEK DUE TO A COMBINATION OF SNOWMELT AND
INCREASED RELEASE OF WATER FROM THE FLAMING GORGE RESERVOIR. THE
RIVER IS EXPECTED TO RUN NEAR BANKFULL FOR SEVERAL DAYS. THE RELEASE
OF WATER FROM THE RESERVOIR WILL CONTINUE UNTIL NATURAL PEAK FLOWS
BEGIN.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
FIRE WEATHER ZONES 203 AND 207 BELOW 8500 FEET AND 205 BELOW
7500 FEET.
RED FLAG WARNING FROM NOON TO 9 PM MDT SUNDAY FOR FIRE WEATHER
ZONES 203 AND 207 BELOW 8500 FEET AND 205 BELOW 7500 FEET.
UT...RED FLAG WARNING FROM NOON TODAY UNTIL 9 PM MDT SUNDAY FOR FIRE
WEATHER ZONES 447 AND 449 BELOW 6500 FEET...SEE SLCRFWSLC FOR
MORE INFORMATION.
&&
SHORT TERM.....JDC
LONG TERM......JOE+EH
AVIATION.......JDC
FIRE WEATHER...JDC
HYDROLOGY......JDCHazardous weather outlook, May 6, 6:25 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 625 PM MDT FRI MAY 6 2011 COZ001>014-017>023-UTZ022>025-027>029-071200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 625 PM MDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... CRITICAL FIRE WEATHER CONDITIONS...FROM LOW HUMIDITY AND GUSTY WINDS...HAVE BEEN MEANT ACROSS THE LOWER ELEVATIONS OF WEST CENTRAL AND SOUTHWEST COLORADO. THESE CONDITIONS WILL PERSIST THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CRITICAL FIRE WEATHER CONDITIONS...FROM LOW HUMIDITY AND GUSTY WINDS...WILL OCCUR FROM NOON THROUGH THE EARLY EVENING ON SATURDAY ACROSS WEST CENTRAL COLORADO. IT IS LIKELY THAT THESE CONDITIONS WILL EXIST ON SUNDAY AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST COLORADO. THE NEXT CHANCE FOR PRECIPITATION WITH A FEW THUNDERSTORMS WILL DEVELOP ON MONDAY AS A PACIFIC LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN FROM THE NORTHWEST. UNSETTLED CONDITIONS WILL THEN CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.